Alert archive / Idaho / Winter Storm Warnings in 2017

Winter Storm Warning 7, NWS Pocatello, ID

February 7, 2017

NWS Pocatello, ID issued this winter storm warning at Feb 7, 2017, 11:03 AM MST. It took effect at Feb 8, 2017, 5:00 PM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 11:03 AM MST (18:03 UTC)
In effect from
Feb 8, 2017, 5:00 PM MST
Expired
Feb 10, 2017, 4:53 AM MST
In force
36 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

048 
WWUS45 KPIH 071803
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
1103 AM MST Tue Feb 7 2017

...A New Winter Storm System Heading to the Central Idaho
Mountains Wednesday Night and Thursday...

.A new storm system will bring heavy snow to the mountains of
Central Idaho Wednesday night through early Friday Morning. Snow
accumulation of 20 to 30 inches is expected above 7000 feet
elevation. Snow levels will rise sharply on Thursday to near 8000
feet elevation, then fall again by Friday morning. Snow
accumulation at lower elevations will be highly variable because
of changing temperatures and snow levels.


IDZ017-071915-
/O.EXP.KPIH.WW.Y.0012.000000T0000Z-170207T1800Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
1103 AM MST Tue Feb 7 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

At 1030 am MST radar and satellite imagery show the snow
decreasing from the west. Some light snow is possible through
about noon today, then temperatures will warming to near 40
degrees with any light snow changing over to rain. Therefore the
winter weather advisory will be allowed to expire at 11 am MST. 

$$

IDZ022-071915-
/O.EXP.KPIH.WW.Y.0012.000000T0000Z-170207T1800Z/
South Central Highlands-
Including the cities of Malad City, Oakley, and Rockland
1103 AM MST Tue Feb 7 2017

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

At 1030 am MST radar and satellite imagery show the snow
decreasing from the west. Some light snow is possible through
about noon today, then temperatures will warming to near 40
degrees with any light snow changing over to rain. Therefore the
winter weather advisory will be allowed to expire at 11 am MST.

$$

IDZ018-031-081200-
/O.NEW.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
1103 AM MST Tue Feb 7 2017

...WINTER STORM WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM MST
FRIDAY...

The National Weather Service in Pocatello has issued a Winter
Storm Warning for heavy snow, which is in effect from 5 PM 
Wednesday to 5 AM MST Friday. 

* IMPACTS...Heavy snow accumulation above 7000 feet elevation and
  difficult travel through mountain passes.

* TIMING...Snow will begin Wednesday evening and continue through
  Friday morning. 

* SNOW ACCUMULATIONS...Above 7000 feet elevation snow will
  accumulate 20 to 30 inches. Snow levels are expected to rise to
  near 8000 feet during the day Thursday, resulting in snow
  changing to rain at lower elevations. Snow may accumulate up to
  a half foot at elevations between 6000 and 7000 feet before
  changing over to rain. Below 6000 feet, accumulation should be
  less than 1 to 2 inches.

* CONFIDENCE...Above 7000 feet, high confidence in timing and snow
  amounts. Below 7000 feet, confidence in timing moderate and 
confidence in snow amounts is low owing to rising snow levels. 

* LOCATIONS...The Central Mountains of Idaho, including the
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an 
emergency. If you must travel, keep an extra flashlight, food and 
water in your vehicle in case of an emergency.

&&

$$

IDZ023-025-080600-
/O.CON.KPIH.WS.W.0006.000000T0000Z-170208T0600Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
1103 AM MST Tue Feb 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* IMPACTS...MODERATE TO HEAVY SNOW WILL CONTINUE ESPECIALLY 
  ABOVE VALLEY FLOOR LOCATIONS. BLOWING AND DRIFTING IS LIKELY 
  AT HIGHEST ELEVATIONS WITH THE POTENTIAL FOR VERY LOW 
  VISIBILITY ON OCCASION. 

* TIMING...THROUGH THIS EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 5 INCHES ABOVE 6500 FEET
  THROUGH TUESDAY MORNING. AROUND 1 to 2 INCHES BELOW THAT
  ELEVATION.

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE LATE IN THE 
  DAY. ABOVE 6500 FEET...UP TO 40 MPH SUSTAINED WITH HIGHS 
  GUSTS. 

* CONFIDENCE...MODERATE TO HIGH ABOVE 6500 FEET. LOW BELOW 6500 
  FEET. 

* LOCATION...THE HIGHLANDS OF EASTERN IDAHO ESPECIALLY FROM PINE 
  CREEK PASS SOUTH THROUGH BEAR LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS AT TIMES. IF YOU
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
6 follow-up statements
323 
WWUS45 KPIH 080538
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
1038 PM MST Tue Feb 7 2017

...A New Winter Storm System Heading to the Central Idaho
Mountains Wednesday Night and Thursday...

.A new storm system will bring heavy snow to the mountains of
Central Idaho Wednesday night through early Friday Morning. Snow
accumulation of 20 to 30 inches is expected above 7000 feet
elevation. Snow levels will rise sharply on Thursday to near
8000 feet elevation, then fall again by Friday morning. Snow
accumulation at lower elevations will be highly variable because
of changing temperatures and snow levels.

IDZ023-025-080645-
/O.EXP.KPIH.WS.W.0006.000000T0000Z-170208T0600Z/
Caribou Highlands-Wasatch Mountains/Idaho Portion-
Including the cities of Henry, Soda Springs, Downey, 
Lava Hot Springs, and Montpelier
1038 PM MST Tue Feb 7 2017

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Some locations may see a few more snow showers overnight along
with wind gusts over 40 mph, mainly around and south of Soda
Springs. Otherwise, the threat for widespread snow and blowing
snow has ended. Therefore the winter storm warning will be allowed
to expire at 11 pm MST. 

$$

IDZ018-031-081345-
/O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
1038 PM MST Tue Feb 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO
5 AM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Snow will begin Wednesday evening and continue 
  through Friday morning. 

* SNOW ACCUMULATIONS...Above 7000 feet elevation snow will 
  accumulate 20 to 30 inches. Snow levels are expected to rise 
  to near 8000 feet during the day Thursday, resulting in snow 
  changing to rain at lower elevations. Snow may accumulate up 
  to a half foot at elevations between 6000 and 7000 feet before 
  changing over to rain. Below 6000 feet, accumulation should be 
  less than 1 to 2 inches. 

* CONFIDENCE...Above 7000 feet, high confidence in timing and 
  snow amounts. Below 7000 feet, confidence in timing moderate 
  and confidence in snow amounts is low owing to rising snow 
  levels. 

* LOCATIONS...The Central Mountains of Idaho, including the 
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$
301 
WWUS45 KPIH 080915
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
215 AM MST Wed Feb 8 2017

...A New Winter Storm System Heading to the Central Idaho
Mountains Wednesday Night and Thursday...

.A new storm system will bring heavy snow to the mountains of
central and eastern Idaho tonight through early Friday morning. 
Snow accumulation of 20 to 30 inches is expected above 7000 feet 
elevation. Snow levels will rise sharply on Thursday to near 8000 
feet elevation, then fall again by Friday morning. Snow 
accumulation at lower elevations will be highly variable because 
of changing temperatures and snow levels.

IDZ018-031-082100-
/O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
215 AM MST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Snow will begin Wednesday evening and continue 
  through Friday morning. 

* SNOW ACCUMULATIONS...Above 7000 feet elevation snow will 
  accumulate 20 to 30 inches. Snow levels are expected to rise 
  to near 8000 feet during the day Thursday, resulting in snow 
  changing to rain at lower elevations. Snow may accumulate up 
  to a half foot at elevations between 6000 and 7000 feet before 
  changing over to rain. Below 6000 feet, accumulation should be 
  less than 1 to 2 inches. 

* CONFIDENCE...Above 7000 feet, high confidence in timing and 
  snow amounts. Below 7000 feet, confidence in timing moderate 
  and confidence in snow amounts is low owing to rising snow 
  levels. 

* LOCATIONS...The Central Mountains of Idaho, including the 
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ019-023-082100-
/O.NEW.KPIH.WW.Y.0013.170209T0000Z-170210T0000Z/
Upper Snake Highlands-Caribou Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Henry, Soda Springs, Downey, and Lava Hot Springs
215 AM MST Wed Feb 8 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST THURSDAY...

The National Weather Service in Pocatello has issued a Winter
Weather Advisory for heavy snow, which is in effect from 5 PM 
this afternoon to 5 PM MST Thursday. 

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes.

* TIMING...Tonight through Thursday.

* SNOW ACCUMULATIONS...6 to 12 inches above 7000 feet.

* CONFIDENCE...Medium on snow amounts. High on timing.

* LOCATIONS...Upper elevations of the Upper Snake and Eastern
  Highlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow 
will cause primarily travel difficulties. Be prepared for snow 
covered roads and limited visibilities, and use caution while 
driving.

&&

$$
032 
WWUS45 KPIH 082053
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
153 PM MST Wed Feb 8 2017

...A Warm Winter Storm System Heading for Southeast Idaho 
Mountains Wednesday Night through Friday Morning...

.A winter storm system will bring heavy snow to the mountains of 
central and eastern Idaho tonight through early Friday morning. 
Snow accumulation of 20 to 30 inches is expected above 7000 feet 
elevation in the Central Mountains, and up to a foot in the Upper
Snake Highlands. Snow levels will rise sharply on Thursday to 
near 8000 feet elevation, then fall again by Friday morning. Snow 
accumulation at lower elevations will be highly variable because 
of changing temperatures and snow levels.

IDZ018-031-091200-
/O.CON.KPIH.WS.W.0007.170209T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
153 PM MST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Snow will begin Wednesday evening and continue 
  through Friday morning. 

* SNOW ACCUMULATIONS...Above 7000 feet elevation snow will
  accumulate 20 to 30 inches. Snow levels are expected to rise to
  near 8000 feet during the day Thursday, resulting in snow
  changing to rain at lower elevations. Snow may accumulate up to
  a half foot at elevations between 6000 and 7000 feet before
  changing over to rain. Below 6000 feet, accumulation should be
  less than 2 inches. 

* CONFIDENCE...Above 7000 feet, high confidence in timing and 
  snow amounts. Below 7000 feet, confidence in timing moderate 
  and confidence in snow amounts is low owing to rising snow 
  levels. 

* LOCATIONS...The Central Mountains of Idaho, including the 
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ019-023-091200-
/O.CON.KPIH.WW.Y.0013.170209T0000Z-170210T0000Z/
Upper Snake Highlands-Caribou Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Henry, Soda Springs, Downey, and Lava Hot Springs
153 PM MST Wed Feb 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST THURSDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Tonight through Thursday.

* SNOW ACCUMULATIONS...6 to 12 inches above 7000 feet.

* CONFIDENCE...Medium on snow amounts. High on timing.

* LOCATIONS...Upper elevations of the Upper Snake and Eastern 
  Highlands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
023 
WWUS45 KPIH 091004
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
304 AM MST Thu Feb 9 2017

IDZ018-031-092100-
/O.CON.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
304 AM MST Thu Feb 9 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Snow will continue through Friday morning.

* SNOW ACCUMULATIONS...Above 7000 feet elevation snow will
  accumulate to a total of 20 to 30 inches. Snow levels are
  expected to rise to near 8000 feet during the day today,
  resulting in snow changing to rain at lower elevations. Snow may
  accumulate up to a half foot at elevations between 6000 and 
  7000 feet before changing over to rain. Below 6000 feet, 
  accumulation should be less than 2 inches. 

* CONFIDENCE...Above 7000 feet, high confidence in timing and snow
  amounts. Below 7000 feet, confidence in timing moderate and
  confidence in snow amounts is low due to rising snow levels. 

* LOCATIONS...The Central Mountains of Idaho, including the 
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River 
  Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ019-023-092100-
/O.CON.KPIH.WW.Y.0013.000000T0000Z-170210T0000Z/
Upper Snake Highlands-Caribou Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Henry, Soda Springs, Downey, and Lava Hot Springs
304 AM MST Thu Feb 9 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Through this afternoon.

* SNOW ACCUMULATIONS...Total of 6 to 12 inches above 7000 feet.

* CONFIDENCE...Medium on snow amounts. Medium on ending time.

* LOCATIONS...Upper elevations of the Upper Snake and Eastern 
  Highlands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
592 
WWUS45 KPIH 092240
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
340 PM MST Thu Feb 9 2017

IDZ018-031-101100-
/O.CON.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
340 PM MST Thu Feb 9 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  and difficult travel through mountain passes. 

* TIMING...Snow will continue through Friday morning.

* SNOW ACCUMULATIONS...Above 7000 feet, storm total accumulation
  of 20 to 30 inches is expected by Friday morning. Snow levels
  are expected to remain near 8000 feet through the evening before
  dropping back to around 6000 to 6500 feet Friday morning.
  Additional accumulation of 3 to 6 inches is possible between
  6000 and 7000 feet late tonight and Friday morning with upwards
  of 2 inches at elevations below that in colder valleys.

* CONFIDENCE...Above 7000 feet, high confidence in snow amounts.
  Below 7000 feet, confidence in snow amounts is low due to
  variable snow levels. 

* LOCATIONS...The Central Mountains of Idaho, including the
  Sawtooth Recreation Area, Stanley, Hailey, and the Wood River
  Valley.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter storm warning for heavy snow means severe winter weather
conditions are expected or occurring. Significant amounts of snow
are forecast that will make travel dangerous. Only travel in an
emergency. If you must travel, keep an extra flashlight, food and
water in your vehicle in case of an emergency.

&&

$$

IDZ019-023-101100-
/O.EXT.KPIH.WW.Y.0013.000000T0000Z-170210T2200Z/
Upper Snake Highlands-Caribou Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Henry, Soda Springs, Downey, and Lava Hot Springs
340 PM MST Thu Feb 9 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST FRIDAY...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation
  resulting in difficult travel through mountain passes. 

* TIMING...continuing through Friday afternoon.

* SNOW ACCUMULATIONS...Total of 6 to 11 inches above 7000 feet.

* CONFIDENCE...Medium on snow amounts due to rising snow levels.

* LOCATIONS...Upper elevations of the Upper Snake and Eastern 
  Highlands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$
244 
WWUS45 KPIH 101153
WSWPIH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pocatello ID
453 AM MST Fri Feb 10 2017

IDZ018-031-101300-
/O.CAN.KPIH.WS.W.0007.000000T0000Z-170210T1200Z/
Sawtooth Mountains-Big and Little Wood River Region-
Including the cities of Stanley, Clayton, Hailey, Ketchum, 
and Bellevue
453 AM MST Fri Feb 10 2017

...WINTER STORM WARNING IS CANCELLED...

The National Weather Service in Pocatello has cancelled the
Winter Storm Warning. 


$$

IDZ019-023-102200-
/O.CON.KPIH.WW.Y.0013.000000T0000Z-170210T2200Z/
Upper Snake Highlands-Caribou Highlands-
Including the cities of St. Anthony, Ashton, Island Park, Driggs,
Victor, Henry, Soda Springs, Downey, and Lava Hot Springs
453 AM MST Fri Feb 10 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* IMPACTS...Heavy snow accumulation above 7000 feet elevation 
  resulting in difficult travel through mountain passes. 

* TIMING...continuing through this afternoon.

* SNOW ACCUMULATIONS...Additional 1 to 3 inches above 7000 feet.

* CONFIDENCE...Medium on snow amounts due to rising snow levels.

* LOCATIONS...Upper elevations of the Upper Snake and Eastern 
  Highlands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A winter weather advisory for snow means that periods of snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 3:33 AM MST, 7 hours 30 minutes earlier.

Area forecast discussion, Feb 7, 3:33 AM MST, 7 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
333 AM MST Tue Feb 7 2017

.SHORT TERM...Today and Wednesday. A steady stream of moisture
continues this morning with rain and snow generally south of a
Jerome to Driggs line. This is where most of the precipitation is
occurring, with even some slushy snow down to lowest valleys
floors on occasion. This band starts to lift north later this
morning, and by afternoon is already through eastern Idaho. Some
lingering precipitation mainly closer to the Wyoming border and
also in the Sawtooths. A few showers will also remain possible
elsewhere. Snow levels rise as the warm front and precipitation
band shoots north, and by afternoon in most areas will range in
the 5500-6500ft. They will be a little lower near Island Park and
Monida, but actually closer to 7000ft across the southern
highlands and also for the Sawtooths and Boulders. We almost
forgot to mention, winds ramp up quickly AGAIN today. For winter
headlines, we are extending (AGAIN) the warning for the southeast
corner due to snow and increasing winds through this evening.
Another 5-11" is possible above 6500ft, with a quick drop in
amounts below that. We are going to issue a Winter Weather
Advisory for the higher elevations of the south-central highlands
AND the Magic Valley. For the highlands, this is above 5500ft and
north toward the Lava Beds in the Magic Valley. Those areas will
see a quick additional 3-4 inches before things warm up. For the
Wood River Valley and Sawtooths, another 3-5" is possible IF the
heavier snow reaches that far north. If not, expect about half
that. For the rest of the area, we'll see anywhere from rain/snow
mix with little/no accumulation up to 3", depending on location
and elevation. Precipitation wise, overnight and Wednesday will
mainly have light precipitation across the Sawtooths and eastern
highlands, with a few showers possible elsewhere. Back to the
wind, we are looking at another windy period especially late this
afternoon through the overnight hours. We usually don't see very
strong winds at night but this looks to be the exception. The
pressure gradient tightens along with increasing mid level winds.
We should see enough mixing to keep the winds going well into the
night. The strongest winds will be across the Snake Plain and
mid/upper slopes especially across the southern and eastern
highlands. Sustained winds across the Plain reach 30-35mph with
gusts into the 50s. For those highland areas, 25-35mph sustained
with gusts in the 40s and 50s is forecast. The higher up you go,
the higher the wind. For now, we will issue a Wind Advisory for
the Snake Plain, with the idea that we may need to expand that.
The winds will die down on Wednesday. Keyes

.LONG TERM...Wednesday night through Tuesday night. Not much
difference in the model solutions. A broad upper ridge over the west
will do little to curb precip Wed night thru Thu night as Pac
moisture continues to stream in. The ridge will keep temps up...and
push snow levels up fairly high. Around a foot of snow looks
possible in the upslope prone areas of the central mtns...and
several inches in the eastern highlands by Fri morning. Most above
7000 ft. The rest of the area should see mainly rain. The light at
the end of the tunnel finally arrives by Sunday...as upper ridging
builds into the west coast. The upper ridge is expected to dominate
with dry conditions and mild temps thru Tue night. Hedges

&&

.AVIATION...Another wave moving thru the moist westerly flow today
will result in widespread precip and low cigs thru this aftn.
Conditions are expected to improve later this aftn. Snow this morn
will change over to rain in the valleys...but will stay snow at KSUN
and KDIJ. Winds will become stronger this aftn...and increase during
the eve hours in the wake of the upper trof. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for IDZ017-021>024.

Wind Advisory from 2 PM this afternoon to 5 AM MST Wednesday for
IDZ020-021.

Winter Storm Warning until 11 PM MST this evening for IDZ023-025.

Winter Weather Advisory until 11 AM MST this morning for IDZ017-
022.

&&

In the hours before

Local storm report, Feb 7, 7:25 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
725 AM MST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     SNOW             3 NNE DRIGGS            43.77N 111.08W
02/07/2017  M1.5 INCH        TETON              ID   TRAINED SPOTTER

            SNOW ACCUMULATION PAST 12 HOURS.

&&

RSURVICK
Local storm report, Feb 7, 9:32 AM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
932 AM MST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLOOD            1 SW ACEQUIA            42.66N 113.61W
02/07/2017                   MINIDOKA           ID   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 8 TO 9 INCHES OF WATER COVERING
            STATE ROUTE 24 BETWEEN ACEQUIA AND RUPERT. THE FLOODING
            IS FROM RAIN AND SNOW MELT.

&&

RSURVICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:41 PM MSTHigh Wind WarningPIH3 hr
Feb 6, 9:52 PM MSTWind AdvisoryPIH5 hr
Feb 7, 3:45 AM MSTWinter Weather AdvisoryPIH7 hr
Feb 7, 3:48 AM MSTWind AdvisoryPIH22 hr
Feb 7, 9:29 AM MSTAreal Flood WarningPIHMinidoka48 hr
Feb 7, 11:37 AM MSTAreal Flood WarningPIHBlaine, Cassia, Lincoln, Minidoka4 days
Feb 7, 12:49 PM MSTFlood WatchPIH24 hr
Feb 7, 1:08 PM MSTAreal Flood WarningPIHCuster71 hr

Nearby

Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.